Arkansas, 2017

Flood in Arkansas, April 23 to 30, 2017

April 23 to 30, 2017 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to Augusta on 4/23/17 and it continued into May.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to Augusta on 4/23/17 and it continued into May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 23, 1:49 PM CST, 56 minutes earlier.

Area forecast discussion, Apr 23, 1:49 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
249 PM CDT Sun Apr 23 2017

.DISCUSSION...

Main concerns in this forecast cycle are past the short term and
mainly mid-week and over the weekend. River levels have come up a
bit with the recent rains, and the forecast has possible
additional rain Wednesday to Thursday, then again over the
weekend. The excess rain will contribute to the possibility of
elevated rivers and flooding, as well as some flash flooding
dependent on location off convection. Also some risk of strong to
severe storms will be possible with the Wednesday to Thursday
system, then again over the weekend.

Today, the stratus cloud deck quickly thinned dissipated as the
cooler and drier air filtered into AR. Only the far southeast had
any ceilings left. Afternoon temperatures were cool and mainly in
the 60s. Dewpoint temperatures were in the mid 30s to mid 40s.
Winds were elevated from the northwest to north at 10 to 20 mph
with some higher gusts.

&&

.SHORT TERM...Tonight Through Tuesday Night

Clear skies are forecast tonight with below normal lows in the
40s. Dry on Monday as the surface high pressure settles over the
region. Light winds becoming south late in the day, with highs in
the 70s. Continued dry Monday night and Tuesday, with lows in the
50s, while highs in the 80s. Later Tuesday, the approaching
system from the west will start to spread clouds eastward, while
a south wind flow will bring back moisture levels to AR, and with
precip water values reaching around 1.5 inches over the region.
Also there will be some risk of isolated strong to severe storms
as the upper lift moves across AR. Current timing would be around
mid-day to the evening. Model timing is a bit different, with the
Euro slower than the GFS or NAM, and the Euro having the upper low
closer to northwest AR, while the others having lifted the upper
low well to the north of AR.

&&

.LONG TERM...Wednesday Through Sunday

The long term will be active to say the least. Wednesday's cold
front still looks to be progressive providing showers and
thunderstorm statewide. Severe weather parameters could support
strong to severe thunderstorms and will need to be monitored in the
coming days. The big change for the long term is the shift in timing
for the weekend heavy rainfall event. What looked like a Saturday
event has shift to Sunday. There's also been an intro to a shortwave
in between (Friday). Either way, we are headed into an active period
and Arkansas will be in the track. Flooding and flash flooding
will need to be monitored.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     44  74  52  79 /   0   0   0   0
Camden AR         45  78  53  84 /   0   0   0   0
Harrison AR       40  74  52  79 /   0   0   0   0
Hot Springs AR    44  77  53  82 /   0   0   0   0
Little Rock   AR  46  77  53  82 /   0   0   0   0
Monticello AR     48  77  53  81 /   0   0   0   0
Mount Ida AR      42  76  53  81 /   0   0   0   0
Mountain Home AR  40  75  51  80 /   0   0   0   0
Newport AR        45  75  51  80 /   0   0   0   0
Pine Bluff AR     47  77  53  82 /   0   0   0   0
Russellville AR   42  77  52  83 /   0   0   0   0
Searcy AR         45  75  51  80 /   0   0   0   0
Stuttgart AR      46  75  53  80 /   0   0   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...59 / Long Term...61
Hazardous weather outlook, Apr 23, 3:08 AM CST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
408 AM CDT Sun Apr 23 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
408 AM CDT Sun Apr 23 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Chances for thunderstorms return by the middle of the week as the
next storm system moves through the region on Wednesday into
Wednesday night. Some strong to severe thunderstorms may be seen.

Another storm system will move through the region late in the
week into the weekend...with some potential for severe weather
also possible. However...some uncertainties do exist this far out
for either event...so refer to the latest forecast updates in the
coming days as these uncertainties become more clear.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
April 23, 2:45 PM CST to April 30, 11:59 PM CST
Where
Woodruff County, 2.95 mi WNW of Augusta to 1.38 mi W of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.294, -91.420

Flooding was noted on the White River at Augusta after heavy rain fell. The flooding began on 4/23/17.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696200.